MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occured.The target lesion was located in the vessel of the left leg.A 7.0mm x 40mm x 135cm sterling balloon catheter was advanced for dilation.However, during inflation at 2 psi, the balloon ruptured.The device was removed and upon trying to inflate the balloon, a hole was noted.The procedure was completed with anther of the same device.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occured.The target lesion was located in the vessel of the left leg.A 7.0mm x 40mm x 135cm sterling balloon catheter was advanced for dilation.However, during inflation at 2 psi, the balloon ruptured.The device was removed and upon trying to inflate the balloon, a hole was noted.The procedure was complerted with anther of the same device.No patient commplcaitions were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product was a sterling otw catheter.The balloon was loosely folded with blood in the balloon and wire lumen.The tip, balloon, inner/outer shaft were microscopically and visually inspected.Inspection revealed a small balloon burst (circumferential) that was approximately 1mm in length with abrasions around the burst area.The location of the burst and abrasions was 3mm distal of the proximal markerband.The rest of the device was inspected, and no other damage or irregularities were found.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8760231
Report Number2134265-2019-07753
Device Sequence Number19167996
Product Code DQY
UDI-Device Identifier08714729124078
UDI-Public08714729124078
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0022377802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2019
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1